? All black :(. Increase /stay the course?

Discussion in 'Lantus / Basaglar (glargine) and Levemir (detemir)' started by Kot, Jan 15, 2017.

Thread Status:
Not open for further replies.
  1. Kot

    Kot Member

    Joined:
    Aug 5, 2013
    I followed the advice given by many of you to drop the dosage to 0.5U (see my Thread " Not responding to insulin. Safe way to control high numbers"). Today increased to 1U. I wish I could see the light at the end of the tunnel...
     
  2. Kot

    Kot Member

    Joined:
    Aug 5, 2013
  3. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    You might want to put a question mark at the front of your thread title to get more attention on it. It's possible that the good dose is somewhere between 0.5 u and 1.5-2.0 u that you were giving. There could also be bouncing going on still from the greens. Too early to know. Other Lantus users might say to try gradual increases like 0.75 u, 1.0 u but hold each for several cycles. I think you need a plan based on their advice to approach this conundrum slowly and methodically.
     
  4. Dyana

    Dyana Well-Known Member

    Joined:
    Dec 28, 2009
    Good luck with the increase. I hope you see some more pinks and yellows soon. You'll get there. Just want to give you some encouragement to hang in there. I looked through your last post and don't see the reason for the Convenia, just that it may not have worked for him. Why did he get the antibiotic, does he or did he have an infection?
    Are you testing for ketones daily? I'm sure you are.. I would add that info in the Remarks section of your spreadsheet.
     
  5. Wendy&Neko

    Wendy&Neko Well-Known Member

    Joined:
    Feb 28, 2012
    I'm glad you increased. After 6 cycles, if you don't see any blues, increase next time by 0.5 units to 1.5 units. Now that we know what the depot is like because of stable dosing, we'll get a better idea of what to do next. Paws crossed he comes down soon.

    A question about your spreadsheet, on the night of Jan 11th, he started high, was at 87 at +5, 2 hours later was 177, then 2 hours later down to 73. That seems quite an odd cycle. Did you give him high carb food at the 87? It's helpful to put notes in the Remarks section when you do any special feeding, such as high carbs. Those huge drops like he did that night are also sure to set off a very big bounce.
     
    jayla-n-Drevon likes this.
  6. julie & punkin (ga)

    julie & punkin (ga) Well-Known Member

    Joined:
    Feb 17, 2011
    I'm wondering about that same cycle that Wendy is asking about. It's unusual to have a cat's blood sugar rise and fall in that manner, unless perhaps you gave something like karo syrup (honey, maple syrup) and it wore off very quickly. Can you let us know about that?
     
  7. Kot

    Kot Member

    Joined:
    Aug 5, 2013
    The vet suspected an infection because Bailey had difficulty going to the bathroom to pee (which is better now...). Nevertheless, he seems to be sensitive to meals now (big UPs in BG after a meal) so it might be still an infection somewhere.

    On the spreadsheet, just as an example, for yesterday and today at +4 and +5 AMPS he went up instead of down (that is supposedly when Lantus nadir should be coming? at +6 or +7?) and to my knowledge it happened because he ate an hour or two before. Am I missing something here?

    Should I stick with 1U for now or increase by 0.25U?
     
  8. Kot

    Kot Member

    Joined:
    Aug 5, 2013
    He ate just his normal type / portion of food that evening. That is how he responds, it seems, now to meals.. Makes me think may be his insulin is not working well? Or something else is going on (infection? cancer?)
     
  9. Judy and Boomer

    Judy and Boomer Well-Known Member

    Joined:
    May 23, 2014
    Wondering how often you feed Bailey? Is he on a feeding schedule or does he free-feed?
     
  10. Gill & George

    Gill & George Well-Known Member

    Joined:
    Oct 27, 2015
    I think that as he got into low blues 4 cycles ago, I might be tempted to hold the dose at 1u and wait and see where he lands when this bounce he is on clears.

    That cycle on the 11th is odd, you say it was LC did he have a lot to eat?? Maybe he's just very carb sensitive.:confused:
     
  11. Kot

    Kot Member

    Joined:
    Aug 5, 2013
    He is somewhat on a feeding schedule. He does not free feed but I do not follow the clock strictly so to speak. He eats a small amount with his shot, then small amount about 3-4 hours after the shot and a bigger portion at 6-7 hours after the shot, small amount again at 8-9 hours after the shot. If I give a good portion just at 6-7 hour after the shot (with no smaller meals in between I mean) then he'd gobble it up and be hungry again in 3 hours.
     
    Judy and Boomer likes this.
  12. Judy and Boomer

    Judy and Boomer Well-Known Member

    Joined:
    May 23, 2014
    Yup, even though it's recommended to feed most of the food in the first half of the cycle when insulin is at it's strongest, I could never not feed Boomer for 6 hours....there would be no living with him! So I feed small meals every 3 hours.

    I see Bailey's numbers have come down a bit and he even spent some time in blue yesterday! :cool:
     
  13. Wendy&Neko

    Wendy&Neko Well-Known Member

    Joined:
    Feb 28, 2012
    I wouldn't bother looking for patterns when their numbers are high. Numbers can bobble around when they are bouncing. What I was more interested in was the night of the 11th, because you don't usually see them go up and down again when in greens, unless you are feeding some high carb food, or they found some contraband. But the bigger meal you give at +6-7 could explain the increase. As Judy mentioned, it's best to feed the majority of the carbs before nadir. If you have to feed after then, a zero or really low carb snack is best. If you feed something with carbs after nadir, you can lose duration as the insulin is wearing off, and they'll zoom up to the next preshot.

    Those low blues looked good. As Gill suggested, I would hold the dose a couple more cycles to see if he comes down again. If not, I'd increase to 1.25 units.
     
Thread Status:
Not open for further replies.

Share This Page